How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Vet
Satisfied Customers: 28931
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Vet Question Here...
Dr. Michael Salkin is online now

hi i iiieidi is about 16 years has lost a lot of weight lately

Customer Question

hi
i iiieidi is about 16 years has lost a lot of weight lately and is on forticor from our vetii
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Michael Salkin replied 3 years ago.
Aloha! You're speaking with Dr. Michael Salkin
I'm sorry to hear of this with Heidi. I assume that Fortekor (benazepril) was prescribed to address hypertension and congestive heart failure. If so, Heidi's weight loss may be due to a cardiac cachexia - a wasting syndrome seen with advanced heart disease. The presence of such a cachexia would indicate re-evaluating her heart condition and perhaps instituting therapy (a diuretic such as furosemide, a heart drug such as pimobendan, e.g.) in addition to her benazepril.

We also need to consider a concomitant disorder to her heart condition. The most common is renal failure because a failing heart doesn't deliver the proper amount of blood to the kidneys. I can't be more specific for you from here but I can recommend that Heidi's vet take another look at her and perform diagnostics in the form of blood/urine tests to see if more than her heart needs to be treated.

Please respond with further questions or concerns if you wish.

Related Vet Questions